Advanced search
Start date
Betweenand

Large scale problems in PDE-constrained optimization

Grant number: 07/08359-7
Support type:Scholarships in Brazil - Post-Doctorate
Effective date (Start): October 01, 2008
Effective date (End): October 31, 2009
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Applied Mathematics
Principal researcher:José Mário Martinez Perez
Grantee:Fedor Pisnitchenko
Home Institution: Instituto de Matemática, Estatística e Computação Científica (IMECC). Universidade Estadual de Campinas (UNICAMP). Campinas , SP, Brazil
Associated research grant:06/53768-0 - Computational methods of optimization, AP.TEM

Abstract

Optimization problems that are constrained by partial differential equations (PDEs) arise naturally in many areas of science and engineering. Optimal design, optimal control and inverse problems (parameter estimation and recovery of model solution) are among these class of problems. The research in this area is recent and one of the relevant challenges, currently, is how tointeract the non linear programming theory and the numerical methods for PDEs to create more efficient algorithms.The parameter estimation and recovery of model solution problems can be formulated as a single problem of PDE-constrained optimization. The purpose of this project is to work with PDE-constrained optimization applied to large scale numerical models, studying the characteristics of the problem from the non linear programming and numerical methods for PDEs point of view, to implement an efficient library, using parallel programming. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
CARVALHO, ESDRAS P.; MARTINEZ, JULIAN; MARTINEZ, J. M.; PISNITCHENKO, FEODOR. On optimization strategies for parameter estimation in models governed by partial differential equations. MATHEMATICS AND COMPUTERS IN SIMULATION, v. 114, p. 14-24, AUG 2015. Web of Science Citations: 3.

Please report errors in scientific publications list by writing to: cdi@fapesp.br.